MAUDE Adverse Event Report: ZIMMER GMBH ANKLE FIX TI-PLATE STANDARD, LEFT

ZIMMER GMBH ANKLE FIX TI-PLATE STANDARD, LEFT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: phoenix ankle fusion nail; catalog#unknown; lot#unknown therapy date: (b)(6) 2019.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent revision due to implant fracture.
 
Event or Problem Description
Please refer to report 0009613350 - 2019 - 00385.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: d10, h2, h6.Correction: b4, g4, g7, h10.Event summary: it was reported that the product has been implanted on (b)(6) 2018 and revised on (b)(6) 2019 due to implant fracture.The patient missed all the follow up appointments and come back a year later with the plate fractured and a non union.She stated she was in a fight and fell.Surgeon then used a phoenix im fusion nail to revise non union.Review of received data: no further due diligence required as all required information to support the conclusion is available/was already requested.There are some x-ray pictures available which are displayed on a screen.The x-rays confirm the breakage of the ankle fix plate.Devices analysis: visual examination: the broken ankle fix plate and screws were returned for investigation.The plate was broken into two parts.The fracture of the plate is located through two screw holes.The fracture surfaces are shiny polished and damaged.There are also damages on the thread available from the screws.Several scratches are visible on the surface of the plate.Review of product documentation: all involved devices are intended for treatment.Conclusion summary: it was reported that the product has been implanted on (b)(6) 2018 and revised on (b)(6) 2019 due to implant fracture.The patient missed all the follow up appointments and come back a year later with the plate fractured and a non union.She stated she was in a fight and fell.Surgeon then used a phoenix im fusion nail to revise non union.The visual examination of the plate shows a fracture.The plate is highly damaged.The fracture surfaces are shiny polished.It was mentioned that there was a non union.It is possible that the non union and the fell of the patient lead to the fracture of the ankle fix plate.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
ANKLE FIX TI-PLATE STANDARD, LEFT
Common Device Name
ANKLE FIX TI-PLATE
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8699272
Report Number0009613350-2019-00385
Device Sequence Number1942095
Product Code HRS
UDI-Device Identifier00889024107755
UDI-Public00889024107755
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number28.14.101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/17/2019
07/06/2020
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date08/08/2019
07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age31 YR